Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 26, 2012, 5:47 AM MDT for Chouteau County, Hill County, Liberty County, Montana. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2012, 5:47 AM MDT (11:47 UTC)
- Expired
- Jun 26, 2012, 6:30 AM MDT
- In force
- 43 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Chouteau County, MT, Hill County, MT, Liberty County, MT
The radar
The Great Falls radar (KTFX), 108 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:15 AM MDT | HAIL 1 | 16 S Inverness, MT | QUARTER SIZED HAIL. |
| Jun 26, 6:25 AM MDT | HAIL 0.7 | 14 S Inverness, MT | HAIL COVERING THE GROUND WITH A FEW AS BIG AS DIMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WUUS55 KTFX 261147 SVRTFX MTC015-041-051-261230- /O.NEW.KTFX.SV.W.0047.120626T1147Z-120626T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 547 AM MDT TUE JUN 26 2012 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... SOUTHWESTERN HILL COUNTY IN NORTH CENTRAL MONTANA... SOUTHEASTERN LIBERTY COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF CHESTER... * UNTIL 630 AM MDT * AT 544 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES NORTHEAST OF THE KNEES...MOVING NORTH AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE CHESTER...INVERNESS AND JOPLIN. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4864 11099 4843 11017 4802 11089 4806 11113 TIME...MOT...LOC 1147Z 201DEG 35KT 4816 11088 $$ NL
2 follow-up statements
162 WWUS55 KTFX 261210 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 610 AM MDT TUE JUN 26 2012 MTC015-041-051-261230- /O.CON.KTFX.SV.W.0047.000000T0000Z-120626T1230Z/ CHOUTEAU MT-HILL MT-LIBERTY MT- 610 AM MDT TUE JUN 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM MDT FOR SOUTHEASTERN LIBERTY...SOUTHWESTERN HILL AND NORTH CENTRAL CHOUTEAU COUNTIES... AT 606 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF CHESTER...MOVING NORTH AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOPLIN AND INVERNESS PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4864 11099 4843 11017 4802 11089 4806 11113 TIME...MOT...LOC 1210Z 201DEG 35KT 4837 11076 $$
320 WWUS55 KTFX 261229 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 629 AM MDT TUE JUN 26 2012 MTC015-041-051-261235- /O.EXP.KTFX.SV.W.0047.000000T0000Z-120626T1230Z/ CHOUTEAU MT-HILL MT-LIBERTY MT- 629 AM MDT TUE JUN 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY... SOUTHWESTERN HILL AND NORTH CENTRAL CHOUTEAU COUNTIES WILL EXPIRE AT 630 AM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE STORM HAS WEAKENED HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH WILL STILL BE POSSIBLE AS THE STORM TRACKS THROUGH WESTERN HILL COUNTY. LAT...LON 4864 11099 4843 11017 4802 11089 4806 11113 TIME...MOT...LOC 1225Z 201DEG 35KT 4851 11068 $$ NL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:40 AM MDT, 7 minutes earlier.
Area forecast discussion, Jun 26, 5:40 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 540 AM MDT TUE JUN 26 2012 AVIATION SECTION UPDATED .DISCUSSION... TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE 117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER LIMITING PRECIPITATION. SUK THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL DIVIDE TO ERN MT LATE THURS INTO FRI. A WEAK DISTURBANCE TRACKS ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A FEW SHOWERS ALONG THE ROCKY MTN FRONT. HIGH PRESSURE RIDGING REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY CONDITIONS UNTIL SUN EVE. AT THAT POINT A PACIFIC SHORTWAVE TROF AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING. THE SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW LINGERING SHOWERS POSSIBLE ALONG THE HILINE. DRY CONDITIONS RETURN ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES WILL BE IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI THRU SUN. THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES. WARANAUSKAS && .AVIATION... UPDATED 1140Z. VERY UNCHARACTERISTIC MOIST AND UNSTABLE CONDITIONS CONTINUE ACROSS NORTH CENTRAL MT THIS MORNING...PRODUCING ISOLATED STRONG TO SEVERE THUNDERSTORMS FROM NORTH OF KGTF TO THE US/CAN BORDER. CONVECTIVE ACTIVITY SHOULD MOVE OUT OF THE AREA LATER THIS MORNING AND REGION WILL SEE BRIEF PERIOD OF RELATIVELY QUIET CONDITIONS BEFORE A STRONG FRONT BARRELS OVER THE CONTINENTAL DIVIDE EARLY THIS AFTN AND BRINGS STRONG WINDS ACROSS THE REGION WITH WIDESPREAD GUSTS OF 35 TO 45 KTS LASTING INTO EARLY EVENING. THERE IS A CHANCE ADDITIONAL STORMS COULD DEVELOP WITH FRONTAL PASSAGE BUT STORM GROWTH SHOULD BE OFFSET BY THE STRONG WINDS AND MUCH DRIER AIRMASS BEHIND THE FRONT. WARANAUSKAS && .FIRE WEATHER... RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 74 48 73 48 / 30 10 10 0 CTB 64 46 67 44 / 100 40 10 0 HLN 80 48 75 48 / 20 10 0 0 BZN 82 40 77 42 / 10 0 0 0 WEY 68 38 71 39 / 0 0 0 0 DLN 75 40 76 44 / 10 0 0 0 HVR 81 49 74 46 / 20 20 10 0 LWT 83 44 70 45 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS AFTERNOON THROUGH THIS EVENING EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. RED FLAG WARNING FROM 10 AM THIS MORNING TO MIDNIGHT MDT TONIGHT GALLATIN...MADISON...MEAGHER. RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING BEAVERHEAD. RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON. && SHORT TERM...SUK LONG TERM...WARANAUSKAS AVIATION...WARANAUSKAS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT TUE JUN 26 2012 MTZ008-014-015-052>055-271145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-010-048-271145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT FROM 4 PM TROUGH MIDNIGHT. A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.. MTZ011>013-044>047-049>051-271145- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.
In the hours before
Local storm report, Jun 26, 3:27 AM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
327 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL 7 SSE HOGELAND 48.76N 108.60W
06/26/2012 E0.25 INCH BLAINE MT TRAINED SPOTTER
0.50 INCHES OF RAIN
&&
SUKSpecial weather statement, Jun 26, 4:38 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 438 AM MDT TUE JUN 26 2012 MTZ011-044-045-261130- HILL MT-LIBERTY MT-TOOLE MT- 438 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOLE...LIBERTY AND NORTHWESTERN HILL COUNTIES UNTIL 530 AM MDT... AT 430 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LOTHAIR...OR 20 MILES WEST OF CHESTER...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CHESTER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4899 11101 4888 11042 4821 11129 4842 11167 TIME...MOT...LOC 1038Z 218DEG 54KT 4850 11127
Special weather statement, Jun 26, 4:58 AM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 458 AM MDT TUE JUN 26 2012 MTZ011-013-261145- CHOUTEAU MT-HILL MT- 458 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HILL AND NORTHERN CHOUTEAU COUNTIES UNTIL 545 AM MDT... AT 454 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES WEST OF BIG SANDY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN CHOUTEAU COUNTY... RURAL SOUTHWESTERN HILL COUNTY... RURAL SOUTHERN HILL COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4851 11040 4838 11009 4809 11044 4819 11067 TIME...MOT...LOC 1059Z 214DEG 15KT 4822 11048
Special weather statement, Jun 26, 5:32 AM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 532 AM MDT TUE JUN 26 2012 MTZ011-261215- HILL MT- 532 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HILL COUNTY UNTIL 615 AM MDT... AT 530 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GILDFORD...OR 20 MILES NORTH OF BIG SANDY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... KREMLIN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4900 10994 4882 10953 4834 11017 4846 11043 TIME...MOT...LOC 1133Z 219DEG 33KT 4848 11018 SUK
Special weather statement, Jun 26, 5:35 AM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 535 AM MDT TUE JUN 26 2012 MTZ011-045-261215- HILL MT-LIBERTY MT- 535 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIBERTY AND NORTHWESTERN HILL COUNTIES UNTIL 615 AM MDT... AT 530 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CHESTER...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LIBERTY COUNTY... RURAL WESTERN HILL COUNTY... RURAL NORTHEASTERN LIBERTY COUNTY... RURAL NORTHWESTERN HILL COUNTY... LAT...LON 4850 11087 4869 11128 4901 11091 4901 11015 TIME...MOT...LOC 1135Z 214DEG 40KT 4864 11088 SUK
Special weather statement, Jun 26, 5:37 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 537 AM MDT TUE JUN 26 2012 MTZ013-045-261215- CHOUTEAU MT-LIBERTY MT- 537 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIBERTY AND WESTERN CHOUTEAU COUNTIES UNTIL 615 AM MDT... AT 535 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF THE KNEES...OR 22 MILES NORTHWEST OF FORT BENTON...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN LIBERTY COUNTY... RURAL NORTHWESTERN CHOUTEAU COUNTY... LAT...LON 4843 11118 4843 11081 4797 11087 4797 11114 TIME...MOT...LOC 1137Z 181DEG 20KT 4806 11100 SUK
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:15 PM MDT | Special Weather Statement | TFX | Petroleum | 45 min |
| Jun 25, 6:22 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Toole | 38 min |
| Jun 25, 6:31 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 44 min |
| Jun 25, 7:09 PM MDT | Special Weather Statement | TFX | Pondera | 51 min |
| Jun 25, 7:10 PM MDT | Special Weather Statement | TFX | Pondera | 50 min |
| Jun 25, 7:11 PM MDT | Special Weather Statement | TFX | Pondera | 49 min |
| Jun 25, 7:32 PM MDT | Special Weather Statement | TFX | Pondera, Teton, Toole | 58 min |
| Jun 25, 8:17 PM MDT | Special Weather Statement | TFX | Pondera, Toole | 43 min |
| Jun 25, 9:17 PM MDT | Special Weather Statement | TFX | Toole | 43 min |
| Jun 25, 9:23 PM MDT | Special Weather Statement | TFX | Teton | 52 min |
| Jun 25, 9:50 PM MDT | Special Weather Statement | TFX | Pondera, Toole | 40 min |
| Jun 25, 11:05 PM MDT | Special Weather Statement | TFX | Liberty | 40 min |
| Jun 25, 11:41 PM MDT | Special Weather Statement | TFX | Liberty | 49 min |
| Jun 26, 1:30 AM MDT | Special Weather Statement | TFX | Blaine | 45 min |
| Jun 26, 1:43 AM MDT | Special Weather Statement | TFX | 47 min | |
| Jun 26, 1:52 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 38 min |
| Jun 26, 2:27 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 48 min |
| Jun 26, 2:30 AM MDT | Special Weather Statement | TFX | Pondera | 45 min |
| Jun 26, 2:34 AM MDT | Special Weather Statement | TFX | Liberty | 41 min |
| Jun 26, 3:06 AM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Toole | 39 min |
| Jun 26, 3:20 AM MDT | Special Weather Statement | TFX | Teton | 40 min |
| Jun 26, 3:38 AM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 37 min |
| Jun 26, 4:10 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton, Toole | 50 min |
| Jun 26, 4:38 AM MDT | Special Weather Statement | TFX | Liberty | 52 min |
| Jun 26, 4:57 AM MDT | High Wind Warning | TFX | 19 hr | |
| Jun 26, 4:58 AM MDT | Special Weather Statement | TFX | Hill | 47 min |
| Jun 26, 5:32 AM MDT | Special Weather Statement | TFX | Hill | 43 min |
| Jun 26, 5:35 AM MDT | Special Weather Statement | TFX | Liberty | 40 min |
| Jun 26, 5:37 AM MDT | Special Weather Statement | TFX | Liberty | 38 min |
| Jun 26, 6:23 AM MDT | Special Weather Statement | TFX | Toole | 52 min |
| Jun 26, 6:34 AM MDT | Special Weather Statement | TFX | Hill | 41 min |
| Jun 26, 7:01 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Toole | 44 min |
| Jun 26, 7:08 AM MDT | Severe Thunderstorm Warning | TFX | Hill | 52 min |
| Jun 26, 7:13 AM MDT | Severe Thunderstorm Warning | TFX | Liberty, Pondera, Toole | 47 min |
| Jun 26, 7:39 AM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty, Toole | 66 min |
| Jun 26, 11:16 AM MDT | Severe Thunderstorm Warning | TFX | Glacier, Lewis and Clark, Pondera, Teton | 59 min |
| Jun 26, 11:36 AM MDT | Special Weather Statement | TFX | Lewis and Clark | 24 min |
| Jun 26, 12:08 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton, Toole | 67 min |
| Jun 26, 12:22 PM MDT | Special Weather Statement | TFX | Cascade, Teton | 38 min |
| Jun 26, 12:42 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 63 min |
| Jun 26, 1:14 PM MDT | Special Weather Statement | TFX | Toole | 76 min |
| Jun 26, 1:41 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 38 min |
| Jun 26, 1:46 PM MDT | Special Weather Statement | TFX | Liberty | 29 min |
| Jun 26, 2:20 PM MDT | Special Weather Statement | TFX | Hill | 40 min |
| Jun 26, 2:32 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 73 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.